Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 74, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 1998, 2:26 AM CDT for Schuyler County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 1998, 2:26 AM CDT (07:26 UTC)
- Expired
- May 22, 1998, 3:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS1 KSPI 220727 RRA SVRSPI ILC169-220830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 226 AM CDT FRI MAY 22 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 330 AM CDT * AT 225 AM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CAMDEN...MOVING EAST AT 30 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... BROOKLYN CAMDEN RUSHVILLE DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:00 PM CDT, 12 hours 26 minutes earlier.
Area forecast discussion, May 21, 2:00 PM CDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU MAY 21 1998 BNDRY AT 18Z LOCATED FROM NRN KS INTO CNTRL MO AND THEN INTO SRN IL AND INTO TN VLY. MODELS VERIFY WELL WITH THIS BNDRY AND SLOWLY BRING IT NORTH IN THE CNTRL PLAINS NEXT 48 HRS. MCS OVR STL MOVING SE ALONG THICKNESS FLOW AND MOVING INTO HIGHER MOISTURE AND INSTABILITY AREA. ANOTHER SMALLER MCS WAS OVER NWRN MO BUT WAS MOVING AND BUILDING S AND SE INTO CNTRL AND WRN MO. OTHER MCS WAS OVER ERN NEB AND SLOWLY MOVING EAST. MDLS INDICATE CONTINUED MCS DEVELOPMENT LATER TONIGHT AS LOW DVLPS IN ERN ROCKIES. THIS WILL BRING BNDRY FURTHER NORTH IN PLAINS AND THEN GIVE IT A MORE NW TO SE ORIENTATION. MOISTURE CONTENTS REMAIN HIGH AROUND BNDRY AND LOW LEVEL JET INCREASES. CHC FOR THUNDERSTORMS TO ADVECT INTO CWA LATE TONIGHT AND INTO MORNING HOURS WILL INCREASE AS GUIDANCE POINTS TO. LIKE FWC AND FMR POPS BETTER THAN FAN. TOMORROW SHOULD BE A REPEAT OF TODAY...BUT WITH A HIGHER CHC FOR PCPN AND AN INCREASE OF COVERAGE AREA. ALSO AGREE WITH SPC DAY2 OUTLOOK. ALSO SHOULD CONSIDER MENTIONING LOCALLY HEAVY RAIN IN WORDING. PIA 56/73 45 SPI 58/75 56 DEC 57/74 56 CMI 56/73 45 LWV 57/76 45 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:18 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 42 min |
| May 22, 3:53 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 37 min |
| May 22, 5:39 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 51 min |
| May 22, 8:20 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 55 min |
| May 22, 9:11 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 49 min |
| May 22, 9:31 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.